MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM09040
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide further patient details.
 
Event or Problem Description
It was reported that the endovascular stent graft could not be deployed in the arterial end of an a/v fistula.Another endovascular stent graft was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed the reported failure to deploy the stent graft.The stent graft was found to be completely loaded in the system.The outer sheath was found to be highly elongated indicating that increased friction must have affected on the delivery system during the attempt to deploy the stent graft.Stent graft deployment during evaluation was not possible.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The reported event may be associated with a difficult vessel anatomy leading to increased friction during the attempt to deploy the stent graft.Insufficient flushing of the device may be another contributing factor.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." the reported application represents an off-label use of the device.The device is indicated for use in the venous outflow of hemodialysis patients dialyzing by either an arteriovenous (a/v) fistula or a/v graft.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5499960
Report Number9681442-2016-00076
Device Sequence Number593373
Product Code PFV
UDI-Device Identifier04049519008530
UDI-Public(01)04049519008530(17)170724(10)ANYG3149
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130029/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2017
Device Catalogue NumberFEM09040
Device Lot NumberANYG3149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2016
Supplement Report FDA Received Date06/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR